Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 82, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 19, 2025, 5:00 AM CDT for Lincoln County, Marathon County, Wisconsin. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2025, 5:00 AM CDT (10:00 UTC)
- Expired
- Jul 19, 2025, 6:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Lincoln County, WI, Marathon County, WI
The radar
The Green Bay radar (KGRB), 150 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:26 AM CDT | TSTM WND DMG | 3 W Merrill, WI | Trees down at Council Grounds State Park. One injury was reported. |
| Jul 19, 5:32 AM CDT | HAIL 0.5 | 1 W Merrill, WI | Report from mPING: Half-inch (0.50 in.). |
| Jul 19, 5:36 AM CDT | TSTM WND DMG | Pine River, WI | Several trees down in Pine River. |
| Jul 19, 5:42 AM CDT | HAIL 1.75 | 2 Sse Pine River, WI | Report relayed via law enforcement. |
| Jul 19, 5:52 AM CDT | HAIL 1 | 6 Ne Nutterville, WI | Report from mPING: Quarter (1.00 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768
WUUS53 KGRB 191000
SVRGRB
WIC069-073-191100-
/O.NEW.KGRB.SV.W.0082.250719T1000Z-250719T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
500 AM CDT Sat Jul 19 2025
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northeastern Marathon County in central Wisconsin...
Southern Lincoln County in north central Wisconsin...
* Until 600 AM CDT.
* At 500 AM CDT, a severe thunderstorm was located 8 miles southwest
of New Wood Wildlife Area, or 25 miles northwest of Wausau, moving
east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Wausau, Merrill, Council Grounds State Park, Birch Trails Girl
Scout Camp, Dutch Corners, New Wood Wildlife Area, Hamburg, Otis,
Bill Cross Rapids Wildlife Area, Little Chicago, Bloomville,
Gleason, Doering, Nutterville, Sunset and Glandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 4507 9012 4512 9011 4512 9004 4532 9005
4533 8943 4512 8943 4512 8942 4496 8941
TIME...MOT...LOC 0959Z 285DEG 31KT 4520 9003
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kurimski5 follow-up statements
758
WWUS53 KGRB 191012
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
512 AM CDT Sat Jul 19 2025
WIC069-073-191100-
/O.CON.KGRB.SV.W.0082.000000T0000Z-250719T1100Z/
Lincoln WI-Marathon WI-
512 AM CDT Sat Jul 19 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR
NORTHEASTERN MARATHON AND SOUTHERN LINCOLN COUNTIES...
At 512 AM CDT, a severe thunderstorm was located 6 miles west of
Council Grounds State Park, or 18 miles northwest of Wausau, moving
east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will be near...
Council Grounds State Park around 520 AM CDT.
Merrill around 525 AM CDT.
Wausau around 535 AM CDT.
Other locations impacted by the severe thunderstorm include Hamburg,
Bill Cross Rapids Wildlife Area, Nutterville and Glandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 4507 9012 4512 9011 4512 9004 4532 9005
4533 8943 4512 8943 4512 8942 4496 8941
TIME...MOT...LOC 1000Z 285DEG 31KT 4520 9001
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kurimski481
WWUS53 KGRB 191022
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
522 AM CDT Sat Jul 19 2025
WIC069-073-191100-
/O.CON.KGRB.SV.W.0082.000000T0000Z-250719T1100Z/
Lincoln WI-Marathon WI-
522 AM CDT Sat Jul 19 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR
NORTHEASTERN MARATHON AND SOUTHEASTERN LINCOLN COUNTIES...
At 522 AM CDT, a severe thunderstorm was located over Council
Grounds State Park, or 14 miles north of Wausau, moving east at 35
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will be near...
Merrill and Council Grounds State Park around 525 AM CDT.
Wausau around 535 AM CDT.
Other locations impacted by the severe thunderstorm include
Nutterville, Glandon and Sunset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 4505 8999 4512 8996 4532 8983 4533 8943
4512 8943 4512 8942 4496 8941
TIME...MOT...LOC 1012Z 286DEG 29KT 4517 8984
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kurimski560
WWUS53 KGRB 191038
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
538 AM CDT Sat Jul 19 2025
WIC069-073-191100-
/O.CON.KGRB.SV.W.0082.000000T0000Z-250719T1100Z/
Lincoln WI-Marathon WI-
538 AM CDT Sat Jul 19 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR
NORTHEASTERN MARATHON AND SOUTHEASTERN LINCOLN COUNTIES...
At 538 AM CDT, a severe thunderstorm was located 8 miles south of
Dutch Corners, or 11 miles north of Wausau, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will be near...
Merrill and Wausau around 540 AM CDT.
Other locations impacted by the severe thunderstorm include Glandon,
Nutterville and Sunset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 4502 8980 4515 8975 4532 8967 4533 8943
4512 8943 4512 8942 4496 8941
TIME...MOT...LOC 1022Z 286DEG 28KT 4515 8974
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kurimski221
WWUS53 KGRB 191049
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
549 AM CDT Sat Jul 19 2025
WIC069-073-191100-
/O.CON.KGRB.SV.W.0082.000000T0000Z-250719T1100Z/
Lincoln WI-Marathon WI-
549 AM CDT Sat Jul 19 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR
NORTHEASTERN MARATHON AND SOUTHEASTERN LINCOLN COUNTIES...
At 549 AM CDT, a severe thunderstorm was located 11 miles southeast
of Dutch Corners, or 13 miles northeast of Wausau, moving east at 35
mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
Other locations impacted by the severe thunderstorm include Glandon,
Nutterville and Sunset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 4504 8970 4514 8966 4522 8962 4520 8943
4512 8943 4512 8942 4496 8941
TIME...MOT...LOC 1038Z 286DEG 28KT 4512 8957
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kurimski606
WWUS53 KGRB 191057
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
557 AM CDT Sat Jul 19 2025
WIC069-073-191107-
/O.EXP.KGRB.SV.W.0082.000000T0000Z-250719T1100Z/
Lincoln WI-Marathon WI-
557 AM CDT Sat Jul 19 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 6 AM CDT FOR
NORTHEASTERN MARATHON AND SOUTHEASTERN LINCOLN COUNTIES...
The Severe Thunderstorm Warning that was previously in effect has
been reissued for Marathon and Lincoln Counties and is in effect
until 645 AM CDT. Please refer to that bulletin for the latest
severe weather information.
&&
LAT...LON 4504 8970 4514 8966 4522 8962 4520 8943
4512 8943 4512 8942 4496 8941
TIME...MOT...LOC 1049Z 286DEG 28KT 4509 8945
$$
KurimskiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:08 AM CDT, 52 minutes earlier. Its key messages:
- Showers and scattered thunderstorms expected at times today, then pleasant conditions return tonight through Monday. Some storms could be strong to severe this afternoon across central and east-central Wisconsin.
- Smoke from the Canadian wildfires could reach the surface at times Sunday and Sunday night.
- An active pattern is expected during the middle of next week, with periodic chances of showers and thunderstorms. Strong storms and heavy rain will be possible at times.
Area forecast discussion, Jul 19, 4:08 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 408 AM CDT Sat Jul 19 2025 Forecast discussion for routine morning forecast issuance .KEY MESSAGES... - Showers and scattered thunderstorms expected at times today, then pleasant conditions return tonight through Monday. Some storms could be strong to severe this afternoon across central and east-central Wisconsin. - Smoke from the Canadian wildfires could reach the surface at times Sunday and Sunday night. - An active pattern is expected during the middle of next week, with periodic chances of showers and thunderstorms. Strong storms and heavy rain will be possible at times. && .DISCUSSION... Issued at 408 AM CDT Sat Jul 19 2025 Short Term...Today...Tonight...and Sunday An area of showers and isolated thunderstorms, associated with weak mid level frontogenesis, will continue tracking through the area this morning. Additional showers and thunderstorms will be possible across central and east-central Wisconsin this morning as a warm front lifts north over these areas with isentropic lift providing the main forcing mechanism. A cold front pushing south this afternoon could bring yet another round of showers and thunderstorms as it sinks south. While these first few rounds of convection should not be severe given the marginal instability in place of a few hundred J/kg of MUCAPE, the activity this afternoon could be strong to severe as SBCAPEs rise to 1000 to 1500 J/kg along with 30 knots of bulk shear. The main concern is the abundant cloud cover across the area with all these areas of convection ongoing, which could limit the severe threat as the expected amount of instability may not be fully realized. The SBCAPE profiles are fairly long and skinny with a unidirectional hodograph, which could also limit severe potential. Any strong to severe storms this afternoon could produce gusty winds and hail. High pressure brings dry and pleasant conditions tonight and Sunday. Smoke from Canadian wildfires will push into the forecast area Saturday night into Sunday. While the initial surge should be aloft, there is some potential for surface-based smoke on Sunday. Therefore, kept the increased sky cover a bit Saturday night into Sunday per the previous forecast and added areas of smoke to the forecast on Sunday. Long Term...Sunday Night Through Friday Models continue to trend towards no precip on Monday with surface high pressure slowly drifting to the northeast and keeping conditions dry. However, there could be some lingering smoke making for hazy skies. Temps to remain near or a couple degrees below normal on Monday. The active pattern kicks in Tuesday with a zonal progressive flow aloft and stagnant frontal boundaries at the surface. This will create opportunities for rain and thunderstorms as various shortwaves and upper jet streaks create broad lift, and boundaries at the surface will also be a source for initiation. It remains difficult to pin down details, as several complexes may develop and move through or near the area next week, which may also lay down and alter boundaries which will influence how storms will track the next day. Strong to severe thunderstorm and heavy rain leading to localized flooding are also on the table at times, with daytime instability as high as 2000-3000 J/kg and pwats around 2 inches. The greatest potential is in the Wed/Thu time frame as these parameters peak and a cold front finally pushes through. Some agreement that drier weather would return Friday, with greater uncertainty next weekend. Models are split on various shortwaves and other features. Temperatures trend above normal from Tuesday through the rest of the forecast period. Wednesday is currently forecast to be the warmest day, especially south of Hwy 29, where readings will approach 90 and dew points will be in the 70s. Some heat index values around 100 degrees are possible. && .AVIATION...for 06Z TAF Issuance Issued at 1048 PM CDT Fri Jul 18 2025 The biggest change in the 06z TAFS was to delay the clearing trend on Saturday afternoon as cyclonic flow and lingering low level moisture should keep MVFR stratus across the area longer than the previous forecast indicated. Otherwise, the forecast is generally on track. Low pressure remains expected to bring IFR/MVFR ceilings/visibilities and scattered showers and thunderstorms late tonight through Sat morning. Confidence is relatively low regarding the coverage of thunderstorms and focused on central and east-central WI where the greatest instability will be. Think the rain threat will end early in the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kurimski/KLJ AVIATION.......MPC
Hazardous weather outlook, Jul 19, 4:11 AM CDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 411 AM CDT Sat Jul 19 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 411 AM CDT Sat Jul 19 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance for thunderstorms at times today across the area. While the storms this morning are not expected to be severe, there is a marginal risk for strong to severe storms this afternoon, mainly across central and east-central Wisconsin. The main hazards would be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Smoke from the Canadian wildfires could reach the surface Sunday and Sunday night, which may lead to poor air quality across the region. There are chances for thunderstorms throughout next week. It is too early to determine specific timing and location details, but strong storms and heavy rainfall look most likely during the middle of the week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind damage or hail to the National Weather Service in Green Bay. LMZ521-522-541>543-200915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 411 AM CDT Sat Jul 19 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Thunderstorms are possible today. Any thunderstorms could pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periodic thunderstorms are possible throughout next week, especially Tuesday through Thursday. Kurimski/KLJ
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:43 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Shawano | 62 min |
| Jul 19, 6:28 AM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 31 min |
| Jul 19, 7:06 AM CDT | Special Weather Statement | GRB | Shawano | 39 min |
| Jul 19, 4:20 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jul 19, 4:23 PM CDT | Special Weather Statement | GRB | Manitowoc | 52 min |
| Jul 19, 4:57 PM CDT | Special Weather Statement | GRB | Manitowoc | 18 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.